Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 200, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 2, 2006, 4:43 PM CDT for Green Lake County, Wisconsin. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2006, 4:43 PM CDT (21:43 UTC)
- Expired
- Oct 2, 2006, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Green Lake County, WI
The radar
The Milwaukee radar (KMKX), 105 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 4:52 PM CDT | HAIL 0.75 | 2 W Kingston, WI | RELAYED THROUGH COUNTY SHERIFF |
| Oct 2, 5:09 PM CDT | HAIL 0.75 | Kingston, WI | |
| Oct 2, 5:17 PM CDT | HAIL 0.75 | Kingston, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 1:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -625 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 022143 SVRMKX WIC047-022245- /O.NEW.KMKX.SV.W.0200.061002T2143Z-061002T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 443 PM CDT MON OCT 2 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 545 PM CDT * AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF PRINCETON...OR ABOUT 18 MILES SOUTH OF WAUTOMA...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PRINCETON BY 455 PM CDT... BERLIN BY 505 PM CDT... MARKESAN AND GREEN LAKE BY 510 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4397 8915 4364 8923 4364 8889 4398 8889 $$ HENTZ
4 follow-up statements
000 WWUS53 KMKX 022150 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 450 PM CDT MON OCT 2 2006 WIC047-022245- /O.CON.KMKX.SV.W.0200.000000T0000Z-061002T2245Z/ GREEN LAKE WI- 450 PM CDT MON OCT 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR GREEN LAKE COUNTY... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DALTON...OR ABOUT 15 MILES NORTHEAST OF PORTAGE...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KINGSTON BY 505 PM CDT... MARQUETTE BY 515 PM CDT... MANCHESTER BY 520 PM CDT... MARKESAN BY 535 PM CDT... GREEN LAKE AND PRINCETON BY 545 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4397 8915 4364 8923 4364 8889 4398 8889 $$ MK
000 WWUS53 KMKX 022203 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 504 PM CDT MON OCT 2 2006 WIC047-022245- /O.CON.KMKX.SV.W.0200.000000T0000Z-061002T2245Z/ GREEN LAKE WI- 504 PM CDT MON OCT 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR GREEN LAKE COUNTY... AT 500 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DALTON TO MANCHESTER...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF PORTAGE TO 17 MILES SOUTHWEST OF RIPON...MOVING NORTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MANCHESTER BY 510 PM CDT... MARQUETTE AND MARKESAN BY 525 PM CDT... PRINCETON AND GREEN LAKE BY 545 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4397 8915 4364 8923 4364 8889 4398 8889 $$ MK
000 WWUS53 KMKX 022215 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 515 PM CDT MON OCT 2 2006 WIC047-022245- /O.CON.KMKX.SV.W.0200.000000T0000Z-061002T2245Z/ GREEN LAKE WI- 515 PM CDT MON OCT 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR GREEN LAKE COUNTY... AT 512 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KINGSTON TO MARKESAN...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF PORTAGE TO 10 MILES WEST OF WAUPUN...MOVING EAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RURAL SOUTHERN GREEN LAKE COUNTY AT 530 PM CDT RURAL SOUTHEASTERN GREEN LAKE COUNTY AT 540 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4397 8915 4364 8923 4364 8889 4398 8889 $$ MK
000 WWUS53 KMKX 022225 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 525 PM CDT MON OCT 2 2006 WIC047-022245- /O.CON.KMKX.SV.W.0200.000000T0000Z-061002T2245Z/ GREEN LAKE WI- 525 PM CDT MON OCT 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR GREEN LAKE COUNTY... AT 521 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KINGSTON TO MARKESAN...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF PORTAGE TO 10 MILES WEST OF WAUPUN...MOVING EAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MARQUETTE AND PRINCETON BY 530 PM CDT... KINGSTON BY 535 PM CDT... MANCHESTER AND MARKESAN BY 545 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4397 8915 4364 8923 4364 8889 4398 8889 $$ MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:56 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 2, 2:56 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 PM CDT MON OCT 2 2006 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM TIMING OVERNIGHT AND NEXT ROUND OF THUNDERSTORMS TUESDAY. IN THE SHORT TERM...SEVERE WEATHER PARAMETERS COMING TOGETHER FOR SEVERE WEATHER ACROSS CWA THIS EVENING. VERY IMPRESSIVE MID LEVEL LAPSE RATES OVER 8 C/KM AHEAD OF 18 UNIT 500 MILLIBAR VORTICITY CENTER OVER NORTHERN IOWA...LIFTED INDICATES -5 TO -7 AND TOTAL TOTALS APPROACHING 60 SHOULD PRODUCE ELEVATED AND SOME SURFACE BASED SEVERE WEATHER STORMS THROUGH EARLY TONIGHT. RUC/NGM/NAM/GFS PROGS TAKE 500 MILLIBAR VORTICITY INTO SOUTHERN LOWER MICHIGAN BY 12Z TUESDAY. SO EXPECT CONVECTION TO WIND DOWN AFTER MIDNIGHT HOURS. THEN CLEARING SKIES AND VERY LIGHT LOW LEVEL WIND REGIME WILL ALLOW FOG FORMATION ESPECIALLY OVER SOUTH CENTRAL WISCONSIN. IN THE LONG TERM...ATTENTION TURNS TO BETTER POTENTIAL FOR SEVERE WEATHER TUESDAY. PROGS IN VERY GOOD AGREEMENT TRACKING LOW PRESSURE SYSTEM ALONG WARM FRONT INTO CWA WITH TIME. PROGS HAVE SLOWED MOVEMENT OF LOW FROM PREVIOUS RUNS. THUS NOW EXPECT AIRMASS TO DESTABILIZE FURTHER DURING THE DAY AS WARM FRONT PUSHES JUST NORTH OF CWA. PROGS INDICATE LIFTED INDEX VALUES APPROACHING -9 WITH SURFACE BASED CAPE AROUND 2000 J/KG AND FAVORABLE SHEAR VALUES. IF FRONT PUSHES NORTH OF CWA...THEN EXPECT LATE AFTERNOON AND EARLY NIGHTTIME SEVERE CONVECTION ORIGINATING FORM EASTERN IOWA AND SOUTHWEST WISCONSIN. HOWEVER IF TONIGHT/S CONVECTION KEEPS WARM FRONT OVER CWA FOR TUESDAY...SEVERE CONVECTION WILL CONCENTRATE ALONG FRONT AND COULD FIRE OFF EARLIER. IN THE LONG LONG TERM...PERIOD OF COOLER AND DRIER WEATHER FOLLOWS ENDING OF SHOWERS EARLY WEDNESDAY AS STRONG HIGH SETTLES OVER GREAT LAKES REGION. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Oct 2, 4:05 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 PM CDT MON OCT 2 2006 WIZ046-047-051-052-056>060-062>072-031100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 405 PM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE PRIMARY THREAT IS FOR LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LMZ643>646-665-031100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 405 PM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT UNTIL 7 PM THIS EVENING FROM NORTH POINT LIGHTHOUSE SOUTH TO WINTHROP HARBOR ILLINOIS. SMALL CRAFT ADVISORIES ARE IN EFFECT UNTIL 10 PM THIS EVENING FROM NORTH POINT LIGHTHOUSE NORTH TO SHEBOYGAN. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING...PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING. SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED TUESDAY NIGHT...AND LAST THROUGH WEDNESDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. TZ WWW.WEATHER.GOV/MILWAUKEE
In the hours before
Local storm report, Oct 2, 4:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
424 PM CDT MON OCT 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 NW WESTFIELD 43.89N 89.51W
10/02/2006 M1.00 INCH MARQUETTE WI FIRE DEPT/RESCUE
&&
PJSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:59 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 31 min |
| Oct 1, 9:29 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 31 min |
| Oct 1, 10:45 PM CDT | Special Marine Warning | MKX | 60 min | |
| Oct 1, 11:41 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 49 min |
| Oct 2, 2:16 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 89 min |
| Oct 2, 3:47 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 88 min |
| Oct 2, 6:17 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 28 min |
| Oct 2, 6:37 AM CDT | Special Marine Warning | MKX | 41 min | |
| Oct 2, 4:04 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 56 min |
| Oct 2, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 43 min |
| Oct 2, 5:03 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 57 min |
| Oct 2, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 42 min |
| Oct 2, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 45 min |
| Oct 2, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 40 min |
| Oct 2, 5:38 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 67 min |
| Oct 2, 5:54 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 66 min |
| Oct 2, 5:58 PM CDT | Special Marine Warning | MKX | 107 min | |
| Oct 2, 5:59 PM CDT | Severe Thunderstorm Warning | MKX | Walworth, Waukesha | 61 min |
| Oct 2, 6:10 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 35 min |
| Oct 2, 6:12 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 33 min |
| Oct 2, 6:23 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 42 min |
| Oct 2, 6:35 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 25 min |
| Oct 2, 6:44 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 33 min |
| Oct 2, 6:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 28 min |
| Oct 2, 6:49 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 26 min |
| Oct 2, 6:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth, Waukesha | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.